Hail, Pike
- When
- May 13, 9:43 AM CST
- Where
- Pike County, 5 mi NW of Summit
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.333, -90.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 13, 9:00 AM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1000 AM CDT TUE MAY 13 2003 MOSAIC RADAR INDICATED A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS...MAINLY OVER SOUTHWEST MISSISSIPPI...CENTRAL LOUISIANA AND NORTH CENTRAL LOUISIANA...MOVING SOUTHEAST. HAVE UPDATED ZONES TO INCREASE RAIN CHANCES TO LIKELY ACROSS THE NORTHERN HALF OF FORECAST AREA AND TO MID RANGE CHANCE ACROSS THE SOUTH HALF. PREVIOUS DISCUSSION: QUITE NOTICEABLE OF LATE IS THE WILD SWINGING OF MOS POPS AS WELL AS THE DIVERGING SOLUTIONS IN DIFFERENT MODEL OUTPUT. WILL STAY FAIRLY CLOSE TO THE AVN(GFS) NUMBERS SINCE IT HAS A GOOD HANDLE ON VERIFYING CURRENT STRONG SHORT WAVE OVER WEST TX HELPING TO DEVELOP SOME LARGE TS OVER THE RIO GRANDE AREA. USING THE DEFINITION OF A FRONT...WILL ANALYZE FRONTAL POSITION TO BE VERY NEAR THE COAST THIS MORNING INSTEAD OF PLACING IT WHERE THE WIND SHIFT LINE IS LOCATED. THIS WOULD PLACE THE FRONT(BOUNDARY OF DRY AIR) NEAR THE SABINE LAKE TO JUST SOUTH OF SOUTHWEST PASS AND ON INTO FLORIDA. THE WESTERN END OF THE FRONT WILL MOVE BACK TO THE NORTHEAST TODAY. HIGH PRESSURE WILL MOVE EAST BRINGING SOUTHERLY WINDS UP THE 850MB THETA-E GRADIENT. THIS WILL BE ENOUGH TO KEEP THINGS NICE AND CLOUDY WITH SOME LIGHT RAIN BREAKING OUT MAINLY ALONG AND NEAR THE FRONT WITH HEATING OF THE DAY. A SHORT WAVE...CURRENTLY OVER WEST TEXAS PER WV...WILL MOVE INTO NORTHERN AND CENTRAL LA REACTING WITH THE WARM FRONT ENHANCING THE SH/TS ACTIVITY OVER THE AREA MAINLY NORTH. FORECAST SOUNDINGS SHOW A QUICK MOISTENING OF THE ATMS TODAY WITH PWS INCREASING FROM .97 TO 1.68. SO THIS TIME IT WONT JUST BE LOW LEVEL MOISTURE BEING CAPPED BY A MID AND UPPER RIDGE. THE ENTIRE SOUNDING GOES MOIST SO HEATING ALONE WOULD GIVE AT LEAST A 30% COVERAGE OF SH/TS. WITH THE SHORT WAVE COMING IN WE SHOULD SEE THIS ENHANCED SOMEWHAT...LONG STORY SHORT WILL BE UPPING POPS BY 10% ALL AROUND->40%NORTH AND 30%SOUTH. NO SEVERITY IS EXPECTED SINCE THERE IS REALLY NO DRY AIR TO SPEAK OF...TRIGGER TEMPS AROUND 81 LOOKS TO BE JUST MET AND MAYBE EXCEEDED BY ONE OR TWO DEGREES BUT THE CONVECTIVE TEMP AROUND 88 WILL NOT BE REACHED THIS ALONG WITH CAPE AROUND 20J/KG WILL NOT SUPPORT ANY STRONG OR MODERATE UPWARD VV WHICH SHOULD NOT SUPPORT ANY HAIL. SRH STAYS LOW TOO...AROUND 40M2/S2. SEVERITY OUTLOOK WILL BE WEDNESDAY. THE ? COMES WITH WHICH MODEL TO BELIEVE. AVN WELL NORTH AND ETA WELL SOUTH. LOOKS LIKE SPC IS TAKING THE SAFE ROAD AND ENCOMPASSING BOTH POTENTIAL AREAS SHOWN BY BOTH MODELS. WILL MENTION SLIGHT RISK IN HWO BUT THIS WILL HAVE TO BE VISITED AGAIN TODAY WITH 12 AND 00Z RUNS. ENOUGH RAMBLING... PRELIM NUMBERS... MCB 82/65/87/68/88/70/89/70/88/70/87/67/86 4232200032300 BTR 82/67/89/70/89/71/89/72/88/72/88/69/86 4221100032300 MSY 83/70/89/73/88/71/89/72/88/72/88/69/86 3121100032300 GPT 82/67/84/73/86/71/89/72/88/72/88/69/85 3122200032300 .NEW...NONE. LA...NONE. MS...NONE. 17
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 500 AM CDT TUE MAY 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS A WARM FRONT BEGINS TO MOVE NORTHEAST AND AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY ALONG AND NORTH OF A LINE FROM BATON ROUGE TO GULFPORT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 17
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356043.